Archives

2017 / VOL-7,ISSUE-02,APRIL-JUNE 2017

Sensorineural hearing loss post use of Streptomycin in an abdominal tuberculosis patient

By  Shatavisa Mukherjee* Nikhil Era, Mala Mukherjee, Aditi Maitra Sukalyan Saha Roy

Case Report

Page:  1692-1695

Abstract

Extrapulmonary tuberculosis involves 11-16% of all patients of tuberculosis out of which 3 to 4% belong to abdominal tuberculosis. Despite its known reported ototoxic effects, streptomycin is still in use today because it is the best and most effective aminoglycoside antibiotic against TB. In humans, the ototoxic effect of aminoglycosides is reported to be sensorineural hearing loss which is usually permanent as the cochlear hair cells do not regenerate. Here we report a case of sensorineural hearing loss developed post use of streptomycin in a 58 year old female abdominal tuberculosis patient

 Download Complete Article ⇓⇓ 

Visits: 19 Downloads:7

AJPHS

ISSN: 2321-3965

© Copyright @ AJPHS. All right reserved.Designed By IRSYS